MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY ACCOLADE LATERAL RASP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY ACCOLADE LATERAL RASP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number I-H1417RS00
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that after broaching the femur, approximately 1 inch of the distal tip of the lateral rasp broke off inside the patient's bone.The tip was retrieved.Removal was verified by visual inspection, intra-op imaging, irrigation, and re-assembly of the device at the back table.Surgery was completed successfully with a delay of approximately 5 minutes.The device is allegedly available for return, and the rep confirmed that no further information will be available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a speciality accolade rasp was reported.The event was confirmed.Method & results: -device evaluation and results: the device was returned fractured.The proximal fracture surface was examined further using a scanning electron microscope (sem).The returned rasp fractured in bending overload.-medical records received and evaluation: there is no indication that patient factors contributed to the reported event.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusions: the returned rasp fractured in bending overload.The hardness was measured to be 45 hrc meeting the drawing requirement of 38 hrc min.Energy dispersive spectroscopy showed that the rasp was consistent with 17-4ph stainless steel which is consistent with the iteration of the drawing at the time of manufacturing.Based on the given information no material or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SPECIALTY ACCOLADE LATERAL RASP
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9712707
Report Number0002249697-2020-00334
Device Sequence Number13953601
Product Code LPH
UDI-Device Identifier07613327297614
UDI-Public07613327297614
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model NumberI-H1417RS00
Device Catalogue NumberI-H1417RS00
Device Lot NumberER5H01393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR